On the global solvability of a class of fourth-order nonlinear boundary value problems

Mohamed Elgindi, Dongming Wei

Research output: Contribution to journalArticle

Abstract

In this paper we prove the global solvability of a class of fourth-order nonlinear boundary value problems that govern the deformation of a Hollomon's power-law plastic beam subject to an axial compression and nonlinear lateral constrains. For certain ranges of the acting axial compression force, the solvability of the equations follows from the monotonicity of the fourth order nonlinear differential operator. Beyond these ranges the monotonicity of the operator is lost. It is shown that, in this case, the global solvability may be generated by the lower order nonlinear terms of the equations for a certain type of constrains.

Original languageEnglish
Pages (from-to)5981-5992
Number of pages12
JournalApplied Mathematical Sciences
Volume6
Issue number117-120
Publication statusPublished - 2012

Fingerprint

Fourth-order Boundary Value Problem
Global Solvability
Axial compression
Nonlinear Boundary Value Problems
Boundary value problems
Monotonicity
Compression
Nonlinear Operator
Range of data
Fourth Order
Solvability
Differential operator
Plastics
Lateral
Power Law
Term
Operator
Class

Keywords

  • Coercivity
  • Fourth-order nonlinear boundary value problems
  • Global solvability
  • Leray-schauder fixed point theorem
  • Monotone operator

ASJC Scopus subject areas

  • Applied Mathematics

Cite this

On the global solvability of a class of fourth-order nonlinear boundary value problems. / Elgindi, Mohamed; Wei, Dongming.

In: Applied Mathematical Sciences, Vol. 6, No. 117-120, 2012, p. 5981-5992.

Research output: Contribution to journalArticle

@article{c2ee429960b04d4c829ef563f0d381b3,
title = "On the global solvability of a class of fourth-order nonlinear boundary value problems",
abstract = "In this paper we prove the global solvability of a class of fourth-order nonlinear boundary value problems that govern the deformation of a Hollomon's power-law plastic beam subject to an axial compression and nonlinear lateral constrains. For certain ranges of the acting axial compression force, the solvability of the equations follows from the monotonicity of the fourth order nonlinear differential operator. Beyond these ranges the monotonicity of the operator is lost. It is shown that, in this case, the global solvability may be generated by the lower order nonlinear terms of the equations for a certain type of constrains.",
keywords = "Coercivity, Fourth-order nonlinear boundary value problems, Global solvability, Leray-schauder fixed point theorem, Monotone operator",
author = "Mohamed Elgindi and Dongming Wei",
year = "2012",
language = "English",
volume = "6",
pages = "5981--5992",
journal = "Applied Mathematical Sciences",
issn = "1312-885X",
publisher = "Hikari Ltd.",
number = "117-120",

}

TY - JOUR

T1 - On the global solvability of a class of fourth-order nonlinear boundary value problems

AU - Elgindi, Mohamed

AU - Wei, Dongming

PY - 2012

Y1 - 2012

N2 - In this paper we prove the global solvability of a class of fourth-order nonlinear boundary value problems that govern the deformation of a Hollomon's power-law plastic beam subject to an axial compression and nonlinear lateral constrains. For certain ranges of the acting axial compression force, the solvability of the equations follows from the monotonicity of the fourth order nonlinear differential operator. Beyond these ranges the monotonicity of the operator is lost. It is shown that, in this case, the global solvability may be generated by the lower order nonlinear terms of the equations for a certain type of constrains.

AB - In this paper we prove the global solvability of a class of fourth-order nonlinear boundary value problems that govern the deformation of a Hollomon's power-law plastic beam subject to an axial compression and nonlinear lateral constrains. For certain ranges of the acting axial compression force, the solvability of the equations follows from the monotonicity of the fourth order nonlinear differential operator. Beyond these ranges the monotonicity of the operator is lost. It is shown that, in this case, the global solvability may be generated by the lower order nonlinear terms of the equations for a certain type of constrains.

KW - Coercivity

KW - Fourth-order nonlinear boundary value problems

KW - Global solvability

KW - Leray-schauder fixed point theorem

KW - Monotone operator

UR - http://www.scopus.com/inward/record.url?scp=84867295463&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84867295463&partnerID=8YFLogxK

M3 - Article

VL - 6

SP - 5981

EP - 5992

JO - Applied Mathematical Sciences

JF - Applied Mathematical Sciences

SN - 1312-885X

IS - 117-120

ER -